Alert archive / Colorado / River Flood Advisories in 2014

River Flood Advisory 12, NWS Denver/Boulder, CO

June 3, 2014Larimer County, Colorado

NWS Denver/Boulder, CO issued this river flood advisory at Jun 3, 2014, 11:34 AM MDT for Larimer County, Colorado. It was in force for 6 days.

The area

The counties it named.

The facts

Issued
Jun 3, 2014, 11:34 AM MDT (17:34 UTC)
Expired
Jun 9, 2014, 12:00 PM MDT
In force
6 days
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon

County Larimer County, CO

The radar

The Cheyenne radar (KCYS), 77 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cache La Poudre River (CO) above Fort Collins (FTDC2).

Action stage
6.5 ft
Minor stage
7.5 ft
Moderate stage
9 ft
Major stage
10.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this river flood advisory went out at Jun 3, 11:20 AM MDT, 14 minutes earlier.

Area forecast discussion, Jun 3, 11:20 AM MDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1120 AM MDT TUE JUN 3 2014

.UPDATE...
ISSUED AT 1120 AM MDT TUE JUN 3 2014

NO NEED TO MAKE ANY CHANGES TO THE FORECAST AT THIS TIME. THE
SURFACE LOW PRESSURE AREA HAS EXPANDED OUT ONTO THE NORTHEAST
COLORADO PLAINS WHICH WILL ALLOW DRY SOUTHWESTERLY FLOW TO EXTEND
ACROSS THE NORTHEAST QUARTER OF THE STATE. IT IS STILL POSSIBLE
THAT A DRY LINE WILL FORM SOMEWHERE NEAR THE EASTERN COLORADO
BORDER...SO THE SMALL CHANCE OF THUNDERSTORMS WILL PERSIST TO THE
EAST OF THAT.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT )
ISSUED AT 255 AM MDT TUE JUN 3 2014

A STRONG SOUTHWEST FLOW ALOFT FOR THIS TIME OF YEAR WILL BE OVER
COLORADO TODAY AS AN UPPER LEVEL TROUGH MOVES FROM THE GREAT BASIN
TO WYOMING. THIS PATTERN WILL PULL WARM DRY AIR INTO THE AREA. THIS
WILL LIKELY BE THE WARMEST DAY SO FAR THIS YEAR WITH HIGHS IN THE
UPPER 80S TO LOWER 90S. IN ADDITION TO THE WARM AND DRY
CONDITIONS...GUSTY WEST WINDS WILL DEVELOP. GUSTS DURING THE
AFTERNOON COULD REACH 40 MPH...POSSIBLY A LITTLE HIGHER OVER THE
FOOTHILLS AND MOUNTAINS. THE FIRE DANGER WILL BE ELEVATED TODAY.
HOWEVER WILL NOT ISSUE A RED FLAG WARNING DUE TO RECENT
RAINFALL...GREEN UP AND MOIST FUELS.

THERE WILL BE A SLIGHT CHANCE FOR A THUNDERSTORM OVER FAR NORTHEAST
COLORADO. THOUGH A MUCH BETTER CHANCE WILL BE OVER NEBRASKA WHERE IT
WILL BE MOIST. A SEVERE STORM CAN'T BE RULED OUT OVER THE NORTHEAST
CORNER OF COLORADO. WILL NOT MENTION SEVERE STORMS IN THE HWO TODAY
BECAUSE OF THE LOW CHANCE FOR A STORM AND ALSO BECAUSE IF ANY STORMS
FORMS THEY WILL QUICKLY EXIT THE STATE...LIKELY BEFORE REACHING
SEVERE LIMITS.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 255 AM MDT TUE JUN 3 2014

WEDNESDAY AND THURSDAY A FLAT UPPER RIDGE WILL RESIDE OVER NEW
MEXICO AND TEXAS...WHILE AN UPPER TROUGH WILL MOVE ACROSS THE
NORTHERN ROCKIES INTO THE PLAINS. THERE WILL BE A SLIGHT CHANCE
OF SHOWERS AND THUNDERSTORMS MAINLY ON THE NORTHEAST PLAINS
THURSDAY AS THE TAIL END OF THE THROUGH PASSES THROUGH.

FRIDAY AND SATURDAY THE UPPER RIDGE WILL BE SHOVED EAST TO
LOUISIANA AND AN UPPER TROUGH WILL SWING FROM THE GREAT BASIN ON
FRIDAY AND ACROSS THE ROCKIES ON SATURDAY. COLD AIR WILL SWEEP
ACROSS THE AREA WITH AND BEHIND THE TROUGH...SO SATURDAY AND
SUNDAY LOOK LIKE THEY WILL BE THE COLDEST DAYS OF THIS WEEK...WITH
HIGHS IN THE LOWER TO MID 70S ON THE PLAINS. FRIDAY AND SATURDAY
SHOULD HAVE THE BEST CHANCE OF THUNDERSTORMS.

LATER SUNDAY AND MONDAY THE TROUGH WILL BE EAST OF THE AREA AND
DRIER AIR WILL MOVE INTO THE STATE. TEMPERATURES WILL BEGIN TO
WARM BACK UP ON MONDAY.

&&

.AVIATION...(FOR THE TAFS THROUGH 18Z WEDNESDAY MORNING)
ISSUED AT 1120 AM MDT TUE JUN 3 2014

NO AVIATION IMPACTS EXPECTED THROUGH THE NEXT 24-30 HOURS. GUSTY
SOUTHWEST WINDS ARE STILL EXPECTED THROUGH THIS AFTERNOON...BUT
CEILINGS AND VISIBILITIES WILL REMAIN UNLIMITED. AFTER GUSTY
WINDS DEVELOP THEY COULD PERSIST THROUGH ABOUT 01Z OR 02Z...AFTER
WHICH NOCTURNAL INVERSIONS WILL BEGIN TO FORM. TOMORROW AFTERNOON
COULD SEE SOME SHOWERS DEVELOP...BUT THEY WILL BE AFTER 18Z-20Z.

&&

.HYDROLOGY...
ISSUED AT 255 AM MDT TUE JUN 3 2014

MAIN CONCERN TODAY WILL BE GUSTY WEST WINDS BETWEEN 18Z TO 01Z.
GUSTS UP TO 35 KNOTS WILL BE POSSIBLE AT THE DENVER AIRPORTS. WINDS
WILL DECREASE EARLY THIS EVENING AND TURN SOUTHWESTERLY. A DRY
SOUTHWESTERLY FLOW ALOFT WILL RESULT IN MOSTLY CLEAR SKIES TODAY AND
TONIGHT.

FOR THE LATER PART OF THE WEEK AND WEEKEND...IT WILL BE AN
UNSETTLED PERIOD WITH THUNDERSTORMS POSSIBLE ON THE PLAINS AND
FOOTHILLS NEARLY EVERY DAY. THE BEST CHANCES OF MEASURABLE
PRECIPITATION SHOULD BE THURSDAY...FRIDAY AND SATURDAY.
PRECIPITATION WILL BE MOSTLY EAST OF THE CONTINENTAL DIVIDE...WITH
THE HEAVIER RAINS ON THE PLAINS. TEMPERATURES THIS WEEKEND SHOULD
SLOW SNOWMELT...AND RIVER LEVELS IN NORTHERN COLORADO SHOULD
SLOWLY DROP THIS WEEKEND INTO NEXT WEEK.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...DANKERS
SHORT TERM...MEIER
LONG TERM...RTG
AVIATION...DANKERS
HYDROLOGY...MEIER/RTG
Hazardous weather outlook, Jun 3, 11:03 AM MDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1103 AM MDT TUE JUN 3 2014

COZ030>051-040515-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1103 AM MDT TUE JUN 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

IT WILL BE DRY...BREEZY AND WARM TODAY WHICH WILL ELEVATE THE
FIRE DANGER. SOUTHWEST WIND GUSTS TO 40 MPH WILL BE
POSSIBLE...MAINLY OVER THE PALMER DIVIDE. OVER THE NORTHEAST
CORNER OF COLORADO...THERE WILL BE A SLIGHT CHANCE OF A
THUNDERSTORM LATE IN THE AFTERNOON OR DURING THE EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WEATHER DISTURBANCE WILL BRING A CHANCE OF THUNDERSTORMS OVER
THE NORTHEAST PLAINS WEDNESDAY EVENING.

A LARGE UPPER TROUGH WILL APPROACH THE STATE THURSDAY AND FRIDAY
AND CROSS THE STATE SATURDAY. THIS WILL SET US UP FOR AN UNSETTLED
PERIOD WITH THUNDERSTORMS POSSIBLE EACH DAY THIS WEEK. THE
NORTHEAST PLAINS WILL HAVE THE BEST CHANCES OF STORMS AND OF
MEASURABLE PRECIPITATION...ESPECIALLY THURSDAY THROUGH SATURDAY.

COOLER TEMPERATURES WILL SETTLE IN ON SATURDAY AND REMAIN ON
SUNDAY. HIGH TEMPERATURES ON THE PLAINS WILL STAY IN THE LOWER TO
MIDDLE 70S...WHILE THE MOUNTAINS WILL BE IN THE 50S AND 60S.

RIVERS WILL CONTINUE TO RUN FAST...WITH THE STAGES SLOWLY LOWERING
THROUGH THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

DANKERS/KRIEDERMAN

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 11:34 AM MDTRiver Flood AdvisoryBOUWeld6 days

Nearby

River Flood Advisories in Colorado, 2014Every river flood advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.